Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jun 19, 2015, 11:01 PM CDT for Lake of the Woods County, Minnesota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 11:01 PM CDT (04:01 UTC)
- Expired
- Jun 20, 2015, 12:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Grand Forks, ND
County Lake of the Woods County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 203 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 4.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
823
WWUS83 KFGF 200401
SPSFGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1101 PM CDT FRI JUN 19 2015
MNZ005-006-200500-
ROSEAU MN-LAKE OF THE WOODS MN-
1101 PM CDT FRI JUN 19 2015
...SPECIAL WEATHER STATEMENT...
AT 1100 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES NORTH OF GRYGLA...OR 21 MILES SOUTHEAST OF ROSEAU...MOVING EAST
AT 35 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NORRIS CAMP AROUND 1120 PM CDT.
FAUNCE AROUND 1135 PM CDT.
WILLIAMS AROUND 1140 PM CDT.
GRACETON AROUND 1145 PM CDT.
PITT AROUND 1150 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4855 9456 4849 9521 4854 9521 4854 9566
4862 9572 4887 9484
TIME...MOT...LOC 0400Z 256DEG 40KT 4858 9555
$$
HOPKINSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 19, 9:51 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 19, 9:51 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 951 PM CDT FRI JUN 19 2015 .UPDATE... ISSUED AT 951 PM CDT FRI JUN 19 2015 STORMS OVER THE WESTERN PART OF ND HAVE EVOLVED INTO A MCS CURRENTLY MOVING THROUGH THE EASTERN PART OF BIS CWA. SUBSIDENCE HAS KEPT CONVECTION ALONG THE FRONT INTO THE RED RIVER VALLEY SUPPRESSED...BUT ACTIVITY SHOULD BE INCREASING AS THE MCS MOVES INTO EASTERN ND. THERE IS STILL A GOOD AMOUNT OF INSTABILITY TO WORK WITH...AND WILL HAVE TO WATCH HOW IT INTERACTS WITH THE FRONTAL BOUNDARY CURRENTLY ACROSS THE CENTRAL CWA. THINK THAT THE BEST SEVERE CHANCES WILL BE ACROSS THE SOUTHERN CWA WHICH FITS THE TRACK OF THE BOW...SO KEPT SEVERE T MENTION THERE BUT AT THIS POINT IT SEEMS THE DEVILS LAKE BASIN WILL NOT GET MUCH WIND OR HAIL SO REMOVED SEVERE WORDING THERE. UPDATE ISSUED AT 652 PM CDT FRI JUN 19 2015 SOME CU AND SHOWERS HAVE TRIED TO GO UP ALONG THE FRONTAL BOUNDARY DRAPED FROM COOPERSTOWN TO GRAFTON TO THE LAKE OF THE WOODS AREA. OVER OUR NORTHEASTERN COUNTIES THERE HAS BEEN SOME ONGOING ACTIVITY ON THE NOSE OF THE LOW LEVEL JET...BUT FURTHER WEST CELLS HAVE STRUGGLED UNDER THE SUBSIDENCE ON THE BACKSIDE OF A DEPARTING SHORTWAVE TROUGH. DO NOT THINK WE WILL SEE MUCH UNTIL THE NEXT SHORTWAVE COMES OUT OF MONTANA LATER TONIGHT. HAVE SOME POPS COMING INTO OUR WEST AROUND 03Z...ALONG WITH ONGOING POPS IN THE NORTHEASTERN CORNER. CONVECTION SHOULD PICK UP LATER TONIGHT AS WE GET THE SHORTWAVE COMING OUT. KEPT HIGHEST POPS IN THE SOUTH FOR NOW BUT WILL ADJUST AS NEEDED DEPENDING ON HOW THE STORMS JUST MOVING INTO WESTERN ND BEHAVE. && .SHORT TERM...(THIS EVENING AND OVERNIGHT) ISSUED AT 315 PM CDT FRI JUN 19 2015 LATEST GUIDANCE AND OBSERVATIONS AGREE WITH PREVIOUS THINKING. SFC BOUNDARY WITH MLCAPE 1000-1500 J/KG HAS SET UP FROM SW ND INTO THE GRAND FORKS AREA. THIS REGION IS CURRENTLY ON THE SUBSIDENCE SIDE OF A DEPARTING SHORTWAVE...WHICH WILL LIKELY SUPPRESS CONVECTION FOR A FEW MORE HOURS. STRONGER SYNOPTIC FORCING ARRIVES THIS EVENING...SPREADING ACTIVITY INTO THE REGION. LATEST CAM GUIDANCE CONTINUES TO SUGGEST STRONGEST STORMS WILL BE ACROSS SOUTH DAKOTA (STRONGEST FORCING ON NOSE OF THE LOW LEVEL JET...INSTABILITY..ETC). HOWEVER...THERE WILL BE A SEVERE THREAT ACROSS SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA DURING THE 03Z-09Z PERIOD WITH FORCING FROM A MORE NORTHERN UPPER WAVE OVERRIDING THE REGION. GUIDANCE SUGGESTS THIS FORCING WILL INTERACT WITH MUCAPE 1000-1500 J/KG AND 35-45 KNOTS DEEP LAYER SHEAR. HRRR SUGGESTS A FEW STRONGER STORMS WILL BE POSSIBLE WITHIN THIS ENVIRONMENT (MARGINALLY LARGE HAIL WITH MARGINALLY SEVERE WIND GUSTS THE LIKELY THREATS...TORNADO THREAT APPEARS LOW GIVEN WEAK 0-3KM BULK SHEAR DURING THIS TIMEFRAME). SEVERE THREAT WOULD APPEAR TO QUICKLY DROP TOWARD THE INTERNATIONAL BORDER AS THE SOUTHERN ACTIVITY DOMINATES THE SCENE. WILL ALSO NEED TO WATCH FOR HEAVY RAIN AND FLASH FLOOD POTENTIAL IF A WEST TO EAST BOUNDARY (AND TRAINING STORMS) SETS UP NEAR THE SOUTHERN FA. THIS IS A POSSIBILITY...BUT A LOW PROBABILITY GIVEN THE STRONGER SYSTEM EXPECTED ACROSS SOUTH DAKOTA. .LONG TERM...(SATURDAY THROUGH FRIDAY) ISSUED AT 315 PM CDT FRI JUN 19 2015 SATURDAY-MONDAY...ACTIVE ZONAL FLOW CONTINUES WITH THUNDER CHANCES SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON HOURS. ON SATURDAY THERE WILL BE A WEAK LOW LEVEL BOUNDARY AND A MARGINAL CHANCE FOR SEVERE THUNDERSTORMS DURING PEAK HEATING (GIVEN WEAK INSTABILITY AND MARGINAL DEEP LAYER SHEAR). ON SUNDAY...SEVERE CHANCES APPEAR BETTER GIVEN A STRONGER UPPER LEVEL WAVE...ALTHOUGH MUCH WILL DEPEND ON TIMING OF THIS FEATURE. HIGH PRESSURE ON MONDAY SHOULD LEAD TO DRY WEATHER. MONDAY NIGHT-FRIDAY...GOOD AGREEMENT BETWEEN THE GFS AND ECMWF IN THE EXTENDED AS LATE WEEKEND WAVE HAS PUSHED WELL EAST OF FORECAST AREA AND IS REPLACED BY ZONAL FLOW TO START EXTENDED PERIOD. SEVERAL SHORT WAVES MOVING THROUGH THIS REGIME WILL CREATE THUNDER CHANCES...WITH PLENTY OF DRY INTERVALS MIXED IN. IN TERMS OF A PROBABILITY FORECAST WE ARE KIND OF LEFT WITH LOW CHANCE POPS FOR ESSENTIALLY THE ENTIRE TIME THROUGH FRIDAY. HOWEVER THE BEST SIGNAL FOR PCPN CHANCES COMES DURING THE WEDNESDAY INTO WEDNESDAY NIGHT BLOCK OF TIME. NEAR NORMAL TEMPERATURES ARE IN THE OFFING FOR NEXT WEEK WITH HIGHS MOSTLY IN THE UPPER 70S WHILE LOWS DROP TO BETWEEN 55 AND 60. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 652 PM CDT FRI JUN 19 2015 VFR CONDITIONS CONTINUE AS CU STRUGGLES TO GET GOING ACROSS PORTIONS OF THE FORECAST AREA. THINK THAT THE TAF SITES WILL NOT SEE MUCH CONVECTION UNTIL LATER TONIGHT...SO MOVED THE VCTS MENTION UNTIL 03Z FOR KDVL AND EVEN LATER FOR THE EASTERN SITES. SHOULD BE A TRANSITION TO MORE SHOWERS DURING THE EARLY MORNING HOURS...WITH SOME MVFR CIGS DEVELOPING. SOME 3-5SM BR IS NOT OUT OF THE QUESTION BUT WILL KEEP VIS ABOVE 6SM FOR NOW. THE MVFR CIGS WILL CONTINUE FOR A TIME SATURDAY MORNING BEFORE IMPROVING TO VFR BY AFTERNOON. WINDS WILL BE TRICKY WITH A COLD FRONT STALLED ACROSS THE REGION THIS EVENING. KDVL HAS ALREADY SHIFTED TO THE NORTH AND THE OTHER TAF SITES SHOULD SEE A WIND SHIFT LATER TONIGHT AS THE BOUNDARY FINALLY BEGINS TO PUSH SOUTH AND EAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...JR SHORT TERM...TG LONG TERM...WJB/TG AVIATION...JR
Hazardous weather outlook, Jun 19, 5:40 AM CDT, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 540 AM CDT FRI JUN 19 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 540 AM CDT FRI JUN 19 2015 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ALONG AND WEST OF THE RED RIVER VALLEY... ...THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS EAST OF THE RED RIVER VALLEY TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR SEVERE THUNDERSTORMS WILL INCREASE ALONG AND WEST OF THE RED RIVER VALLEY AFTER 3 PM AND CONTINUE THROUGH TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. A LARGER MORE INTENSE COMPLEX OF THUNDERSTORMS MAY MOVE ACROSS THE EXTREME SOUTHERN RED RIVER VALLEY AFTER MIDNIGHT...WITH DAMAGING WINDS AND HEAVY RAIN THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS THROUGHOUT EASTERN NORTH DAKOTA AND WESTERN MINNESOTA ON SATURDAY. STRONGER STORMS MAY DEVELOP SUNDAY AFTERNOON WITH A FEW SEVERE STORMS POSSIBLE FOR THE ENTIRE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DK
In the hours before
Special weather statement, Jun 19, 6:28 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 628 PM CDT FRI JUN 19 2015 MNZ006-009-200030- LAKE OF THE WOODS-NORTH BELTRAMI- 628 PM CDT FRI JUN 19 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAKE OF THE WOODS COUNTY... AT 627 PM CDT...A STRONG THUNDERSTORM WAS 20 MILES NORTHEAST OF GRYGLA...OR 33 MILES SOUTHEAST OF ROSEAU...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... OAKS CORNER AROUND 645 PM CDT. CARP AROUND 705 PM CDT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4836 9544 4854 9544 4855 9443 4837 9443 TIME...MOT...LOC 2327Z 272DEG 40KT 4849 9528 HOPKINS
Special weather statement, Jun 19, 10:30 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1030 PM CDT FRI JUN 19 2015
NDZ014-024-026>029-200430-
NELSON ND-BENSON ND-EDDY ND-STEELE ND-GRIGGS ND-GRAND FORKS ND-
1030 PM CDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR EDDY...NORTHERN STEELE...NORTHERN
GRIGGS...SOUTHERN NELSON...SOUTHEASTERN BENSON AND SOUTHWESTERN GRAND
FORKS COUNTIES UNTIL 1130 PM CDT...
AT 1029 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF GRACE CITY...OR 23 MILES NORTHEAST OF CARRINGTON...
MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TOLNA AROUND 1045 PM CDT.
RED WILLOW LAKE AND PEKIN AROUND 1050 PM CDT.
MCVILLE AROUND 1055 PM CDT.
KLOTEN AROUND 1100 PM CDT.
ANETA AROUND 1105 PM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4792 9863 4792 9862 4791 9853 4793 9853
4795 9755 4752 9752 4756 9850 4759 9850
4759 9899 4791 9903
TIME...MOT...LOC 0329Z 270DEG 55KT 4772 9881
HOPKINSSpecial weather statement, Jun 19, 11:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1101 PM CDT FRI JUN 19 2015
MNZ005-006-200500-
ROSEAU MN-LAKE OF THE WOODS MN-
1101 PM CDT FRI JUN 19 2015
...SPECIAL WEATHER STATEMENT...
AT 1100 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES NORTH OF GRYGLA...OR 21 MILES SOUTHEAST OF ROSEAU...MOVING EAST
AT 35 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NORRIS CAMP AROUND 1120 PM CDT.
FAUNCE AROUND 1135 PM CDT.
WILLIAMS AROUND 1140 PM CDT.
GRACETON AROUND 1145 PM CDT.
PITT AROUND 1150 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4855 9456 4849 9521 4854 9521 4854 9566
4862 9572 4887 9484
TIME...MOT...LOC 0400Z 256DEG 40KT 4858 9555
HOPKINSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:30 PM CDT | Special Weather Statement | FGF | Eddy, Nelson | 60 min |
| Jun 20, 3:32 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 28 min |
| Jun 20, 3:38 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Ramsey, Towner | 52 min |
| Jun 20, 4:12 PM CDT | Tornado Warning | FGF | Ramsey, Towner | 33 min |
| Jun 20, 4:17 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 43 min |
| Jun 20, 4:23 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey, Towner | 52 min |
| Jun 20, 4:30 PM CDT | Severe Thunderstorm Warning | FGF | Eddy | 32 min |
| Jun 20, 4:44 PM CDT | Tornado Warning | FGF | Ramsey | 46 min |
| Jun 20, 4:56 PM CDT | Tornado Warning | FGF | Benson, Ramsey | 49 min |
| Jun 20, 5:31 PM CDT | Tornado Warning | FGF | Nelson, Ramsey | 44 min |
| Jun 20, 5:36 PM CDT | Tornado Warning | FGF | Barnes, Griggs | 39 min |
| Jun 20, 5:41 PM CDT | Tornado Warning | FGF | Benson, Eddy, Nelson | 49 min |
| Jun 20, 6:03 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 37 min |
| Jun 20, 6:13 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Griggs | 31 min |
| Jun 20, 6:25 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Griggs, Nelson, Steele | 50 min |
| Jun 20, 6:33 PM CDT | Severe Thunderstorm Warning | FGF | Eddy, Griggs, Nelson | 42 min |
| Jun 20, 6:58 PM CDT | Tornado Warning | FGF | Barnes, Griggs | 47 min |
| Jun 19, 11:52 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 53 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.